Thunderstorm Wind, Tipton
- When
- August 11, 1:30 PM EST
- Where
- Tipton County, 4 mi W of Tipton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 40.283, -86.133
Trees and power lines were blown down.
Severe thunderstorms moved through central Indiana on the afternoon and evening of 11 August 2005. Most of the damage was confined to wind.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Severe thunderstorms moved through central Indiana on the afternoon and evening of 11 August 2005. Most of the damage was confined to wind. Heavy rain caused a few flash flooding problems, as well.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Aug 11, 2:37 AM EST, 10 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 237 AM EST THU AUG 11 2005 .DISCUSSION...FORECAST WILL AGAIN FOCUS ON CHANCES OF TSRA IN THE NEXT 48 HRS. SAME PERSISTENT UPPER PATTERN IN PLACE TODAY AND OVER THE NEXT 48 HRS. STATIONARY FRONT HAS SETTLED BETWEEN IND AND LAF AND TRIGGERED A FEW TSRA EARLIER THIS MORNING BUT HAVE SINCE FIZZLED OUT. THIS BOUNDARY AND ITS MOVEMENTS WILL BE THE FOCUS FOR CONVECTIVE DEVELOPMENT OVER THE NEXT FEW DAYS. HUMID AND UNSTABLE AIRMASS REMAINS IN TACT AND WILL CONTINUE TO ALLOW ISOLATED TO SCT TSRA IN THE LATE MORNING TO EARLY AFTERNOON HRS. SOME AREAS COULD AGAIN SEE SOME SEVERE WEATHER BUT FEEL IT WILL AGAIN BE VERY ISOLATED. COLD FRONT APPROACHES THE REGION ON THURS NIGHT AND FRIDAY AND PUSHES OUT REMNANTS OF THE CURRENT STATNRY FNT. TSRA WILL BE A LITTLE MORE WIDESPREAD AS THIS FRONT APPROACHES. HAVE RAISED POPS SLIGHTLY TO HIGH CHANCE CAT AS FRONT NEARS. NO MAJOR CHANGES TO THE EXTENDED AS A CONTINUAL PARADE OF SYSTEMS PASSES THROUGH THE REGION KEEPING A CHANCE OF TSRA IN THROUGH DAY 7. WENT SLIGHTLY COOLER THAN GUIDENCE TODAY SINCE IT HAS BEEN A FEW DEGREES TOO WARM WITH BOTH HI/LOW IN THE LAST FEW DAYS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 544 AM EST THU AUG 11 2005 INZ021-028>031-035>049-051>057-060>065-067>072-121044- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 544 AM EST THU AUG 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE WITH HAIL AND DAMAGING WIND. FREQUENT LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM THAT FORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY. ON FRIDAY AND SATURDAY IT IS POSSIBLE FOR SOME THUNDERSTORMS TO BECOME SEVERE WITH HAIL AND DAMAGING WIND THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
939 AM EST THU AUG 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 4 N WEST LAFAYETTE 40.50N 86.92W
08/10/2005 1.25 INCH TIPPECANOE IN STORM CHASER
SMALLER HAIL COVERED GROUND
&&
JKWIATKOPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
942 AM EST THU AUG 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 4 N WEST LAFAYETTE 40.50N 86.92W
08/10/2005 1.25 INCH TIPPECANOE IN STORM CHASER
SMALLER HAIL COVERED GROUND
&&
JKWIATKOThe Indianapolis radar (KIND), 65 km away, was scanning. The volume nearest the first event began at 18:30 UTC.
15 thunderstorm wind, 3 hail, 3 flash flood, 1 lightning. Local standard time, as filed.
Trees and power lines were blown down.
Trees were blown down.
Tree limbs and power lines were blown down.
A tree was downed and minor structural damage was caused to a home and a shed.
Trees were blown down throughout the county.
Cars were stuck in a parking lot due to high water.
Trees and power lines were downed.
A woman was trapped in her car in an underpass.
Two men fishing in a canoe on Sugar Creek were struck by lightning. Both were injured, one of them seriously. The seriously injured man required cardiopulmonary resuscitation.
Roads were closed by high water.
Trees were down along State Road 234.
A tree was down on Stringtown Road.
Trees and power poles were blown down.
Large limbs were downed.
Trees and power lines were downed.
Trees and large limbs were downed.
Trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469332, 5469333, 5469334, 5469335, 5469336, 5469337, 5469338, 5469339, 5469340, 5469341, 5469342, 5469343, 5469571, 5469344, 5469345, 5469346, 5469347, 5469348, 5469349, 5469350, 5469569, 5469570.